Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Aug 6, 2017, 6:13 PM CDT for Stephens County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2017, 6:13 PM CDT (23:13 UTC)
- Expired
- Aug 6, 2017, 7:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Fort Worth, TX
County Stephens County, TX
The radar
The Dyess AFB radar (KDYX), 57 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1278 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
144
WWUS84 KFWD 062313
SPSFWD
Special Weather Statement
National Weather Service Fort Worth TX
613 PM CDT SUN AUG 6 2017
TXZ115-116-070000-
Palo Pinto TX-Stephens TX-
613 PM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR STEPHENS AND WESTERN PALO PINTO
COUNTIES UNTIL 700 PM CDT...
At 612 PM CDT, Doppler radar was tracking a strong thunderstorm near
Crystal Falls, or 9 miles north of Breckenridge, moving southeast at
20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Breckenridge, Necessity, Crystal Falls, Possum Kingdom State Park and
Strawn.
LAT...LON 3296 9909 3295 9852 3296 9836 3251 9849
3251 9857 3284 9910
TIME...MOT...LOC 2312Z 300DEG 16KT 3289 9897
$$
CarlawWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Aug 6, 4:01 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 6, 4:01 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 401 PM CDT Sun Aug 6 2017 .SHORT TERM... /Rest of today through Monday Evening/ A challenging short term forecast is in store for much of North and Central TX. Thunderstorm outflow from the early morning MCS was analyzed across the Red River and appears to be the main culprit for the development of isolated to scattered convection. We anticipate a quick uptick in convection this afternoon as the environment is quite unstable with in house convective parameters suggesting anywhere between 2,000-3,000 J/kg of SBCAPE. The main severe weather risk with this convection will be damaging downburst winds with 20 to nearly 30 degree dewpoint depressions and the aformentioned convection. These dewpoint depressions combined with wind shear on the order of 20 knots or so should foster multicell clusters, eventually growing upscale into a slow moving forward propagating MCS given the copious amounts of instability. While these features normally accelerate fairly quickly, the forward propagating Corfidi vectors are quite small, which makes me think that perhaps motion will be a bit slower. With this and the high PWAT environment in mind, a Flash Flood Watch seemed prudent. The Flash Flood Watch will run from 00 UTC Sunday through 00 UTC Monday, though there is some uncertainty in time and space. It's probable that alterations will be necessary. Regardless, we decided to hoist a small Flash Flood Watch for areas where confidence is highest and antecedent conditions warranted these headlines. Through the overnight time period, convection should continue to trudge southward through the remainder of the forecast area and I've increased PoPs to 80-90% across much of the area after midnight. Monday presents a challenge as there could be some question with regards to HOW much additional convection re-develops during this time period. The 12 UTC NSSL WRF and 18 UTC TTU WRF both offer a plausible solution with much of the area north of I-20 being convectively overturned and relatively rain-free through the first half of the day, with widespread heavy/flooding rains across areas to the east and southeast. The 12 UTC NAM NEST offers a similar solution, though it appears a bit more aggressive if you take the simulated reflectivity at "face value." Regardless, any convection that develops will likely be very efficient at producing heavy rain, given that PWATs will likely be well above climatological norms. 24-Bain && .21 UTC AVIATION UPDATE... Quick update to the 21 UTC TAF amendments. The near term portion of the Metroplex TAFs appear to be in good shape with VCTS possibly as early as 23 UTC, across northern and northwestern TAF sites (D/FW, DAL and AFW). Thereafter TS between 00 and 05 UTC appears to be a very good bet with continuing impacts to cornerposts and Metroplex terminals. The main update was to remove VCTS from the 1600 to 2100 UTC on Monday in the extended portion of the Metroplex TAFs given the latest model trends. At some point, this may be re-introduced, but there is a high degree of uncertainty given the potential that a large MCS may move through area terminals and potentially stabilize things. There will still likely be impacts to southern arrival/departure gates as the potential for TS will be higher there. 24-Bain && .LONG TERM... /Monday Night through Sunday/ There is a general consensus between several models that the highest rain chances will shift generally south of Interstate 20 Monday night and Tuesday. This happens as the front stalls across the northern portions of the CWA with the bulk of the rain located south of the boundary. With high PWATs in place, heavy rainfall will still be possible and flooding will remain a threat. The coverage of showers and storms on Tuesday and Wednesday may become more scattered in nature as the upper level ridge starts to build in a little more from the west, and the best larger scale lift shifts north of the region. However, smaller scale lift in a very humid environment across North and Central Texas should still yield at least scattered showers and storms, with clusters of storms still possible on Tuesday. A few strong storms are possible in the early evening hours on Monday and the afternoon hours on Tuesday, but forecast soundings show decreasing CAPE values of tall, skinny CAPE. Strong/downburst winds would be the main threat with any strong storms, along with the continued heavy rainfall threat. We will continue to assess the need to extend the Flood Watch into Monday Night or Tuesday based on trends through Monday and model guidance of rain evolution. After Wednesday, the influence of the upper level ridge is expected to increase across the region, effectively reducing rain chances for the remainder of the week. However, rain chances don't completely disappear as isolated diurnally driven convection may occur in at least our eastern zones, on the eastern periphery of the upper level ridge where better moisture will remain. In addition, many of the models indicate MCS activity almost every night to our north and northwest that could move into portions of North Texas during the overnight and/or morning hours. By next Sunday, another front may approach the region from the north. JLDunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 75 87 74 86 75 / 90 60 50 60 40 Waco 76 86 74 86 74 / 80 70 60 70 50 Paris 73 83 71 84 71 / 90 60 40 50 30 Denton 75 85 73 86 72 / 90 50 40 60 40 McKinney 74 85 72 85 72 / 90 60 40 60 40 Dallas 75 87 74 87 75 / 90 60 50 60 40 Terrell 73 84 73 86 73 / 90 70 50 60 40 Corsicana 74 83 73 85 74 / 80 70 60 70 50 Temple 76 88 74 87 73 / 80 70 60 70 50 Mineral Wells 74 86 72 84 71 / 90 50 50 60 50 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 7 PM CDT this evening through Monday evening for TXZ091>095-102>107-117>123-131>135-144>146. && 24/82
Hazardous weather outlook, Aug 6, 3:23 PM CDT, 2 hours 50 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Fort Worth TX 323 PM CDT Sun Aug 6 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071145- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 323 PM CDT Sun Aug 6 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Through Tonight. A few strong to severe storms will be possible late this afternoon and continuing through the evenings hours, particularly along and north of Interstate 20. The primary hazard will be damaging downburst winds. Near severe hail will also be possible with more intense storm clusters. Heavy rainfall will likely lead to flash flooding of low-lying areas, creeks and streams. Numerous storms will likely continue tonight. Some storms may be strong to severe with the main threat being strong downburst winds and near severe hail. Heavy rain and resultant flash flooding will also be possible, especially across North and East TX through the overnight hours. The severe weather threat will wane with time, but gusty to strong thunderstorm outflow winds will remain possible after midnight. The heavy rain and flash flood risk will persist through the overnight hours into Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Numerous thunderstorms are expected to continue through Monday and Tuesday, especially across East and Central TX. The main hazard during this time will be flash flooding, although a few strong to severe storms capable of hail and downburst winds will also be possible. Lower thunderstorm chances will continue on Wednesday when localized flooding will remain possible in areas that received abundant rainfall earlier in the week. Lower chances for thunderstorms will continue Thursday through Saturday, mainly across North and East Texas. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon and into the early evening hours, particularly for areas near and north of the I-20 corridor. Limited spotter activation may be requested late tonight and into the overnight hours for the remainder of North and Central TX. Timely reports of flash flooding are appreciated during the overnight period as well. 24-Bain
In the hours before
Special weather statement, Aug 6, 3:27 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
327 PM CDT SUN AUG 6 2017
TXZ091-101-102-062100-
Montague-Wise-Jack-
327 PM CDT SUN AUG 6 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MONTAGUE...
NORTHWESTERN WISE AND NORTHEASTERN JACK COUNTIES...
At 327 PM CDT, a strong thunderstorm was located 9 miles west of
Chico, or 13 miles northeast of Jacksboro, moving east at 20 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Alvord, Chico, Sunset and Newport.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3352 9768 3326 9765 3322 9800 3347 9803
3347 9798 3351 9798
TIME...MOT...LOC 2027Z 264DEG 19KT 3333 9795
JLDunnSpecial weather statement, Aug 6, 5:23 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
523 PM CDT SUN AUG 6 2017
TXZ100-101-062315-
Young TX-Jack TX-
523 PM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR YOUNG AND SOUTHERN JACK COUNTIES
UNTIL 615 PM CDT...
At 522 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles east of Olney to 10 miles south of
Jacksboro. Movement was southeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Graham, Jacksboro, Bryson and Newcastle.
LAT...LON 3340 9874 3340 9842 3334 9841 3308 9792
3300 9792 3301 9843 3295 9843 3297 9880
TIME...MOT...LOC 2222Z 293DEG 19KT 3336 9856 3307 9814
CarlawSpecial weather statement, Aug 6, 5:44 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
544 PM CDT SUN AUG 6 2017
TXZ102-117-062330-
Parker TX-Wise TX-
544 PM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WISE AND
NORTHEASTERN PARKER COUNTIES UNTIL 630 PM CDT...
At 543 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cottondale, or 7 miles south of Bridgeport, moving southeast at 10
mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Bridgeport, Briar, Pecan Acres, Reno, Springtown, Aurora, Boyd,
Paradise, Poolville, Cottondale, Boonsville, Runaway Bay and Newark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3299 9743 3299 9754 3296 9755 3285 9787
3302 9792 3313 9792 3326 9774
TIME...MOT...LOC 2243Z 304DEG 9KT 3311 9773
CarlawSpecial weather statement, Aug 6, 6:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
613 PM CDT SUN AUG 6 2017
TXZ115-116-070000-
Palo Pinto TX-Stephens TX-
613 PM CDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR STEPHENS AND WESTERN PALO PINTO
COUNTIES UNTIL 700 PM CDT...
At 612 PM CDT, Doppler radar was tracking a strong thunderstorm near
Crystal Falls, or 9 miles north of Breckenridge, moving southeast at
20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Breckenridge, Necessity, Crystal Falls, Possum Kingdom State Park and
Strawn.
LAT...LON 3296 9909 3295 9852 3296 9836 3251 9849
3251 9857 3284 9910
TIME...MOT...LOC 2312Z 300DEG 16KT 3289 9897
CarlawThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:19 PM CDT | Special Weather Statement | FWD | Young | 41 min |
| Aug 6, 7:35 AM CDT | Special Weather Statement | FWD | Lamar | 40 min |
| Aug 6, 8:34 AM CDT | Special Weather Statement | FWD | Lamar | 41 min |
| Aug 6, 9:15 AM CDT | Special Weather Statement | FWD | Lamar | 45 min |
| Aug 6, 9:40 AM CDT | Areal Flood Advisory | FWD | Lamar | 2 hr |
| Aug 6, 10:16 AM CDT | Special Weather Statement | FWD | Delta, Lamar | 44 min |
| Aug 6, 10:22 AM CDT | Areal Flood Advisory | FWD | Fannin | 3 hr |
| Aug 6, 10:47 AM CDT | Special Weather Statement | FWD | Fannin | 43 min |
| Aug 6, 11:53 AM CDT | Special Weather Statement | FWD | Delta | 52 min |
| Aug 6, 1:27 PM CDT | Areal Flood Advisory | FWD | Lamar | 63 min |
| Aug 6, 2:59 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 46 min |
| Aug 6, 3:20 PM CDT | Flash Flood Watch | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 19 hr |
| Aug 6, 3:27 PM CDT | Special Weather Statement | FWD | Wise | 33 min |
| Aug 6, 3:43 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 62 min |
| Aug 6, 3:45 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 60 min |
| Aug 6, 4:34 PM CDT | Areal Flood Advisory | FWD | Jack, Montague, Wise | 3 hr |
| Aug 6, 4:43 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 62 min |
| Aug 6, 5:23 PM CDT | Special Weather Statement | FWD | Young | 52 min |
| Aug 6, 5:44 PM CDT | Special Weather Statement | FWD | Wise | 46 min |
| Aug 6, 6:07 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant, Wise | 68 min |
| Aug 6, 6:38 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 52 min |
| Aug 6, 6:42 PM CDT | Special Weather Statement | FWD | Palo Pinto | 48 min |
| Aug 6, 6:48 PM CDT | Areal Flood Advisory | FWD | Parker | 3 hr |
| Aug 6, 6:55 PM CDT | Special Weather Statement | FWD | Stephens | 35 min |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.